| Model Number |
APB-6-20-3D-SS |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that an axium coil had coil resistance/stuck in catheter and the delivery wire was prematurely detached from the coil.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the middle cerebral artery bifurcation with a max diameter of 5.32 mm and a 4.26 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that left middle artery bifurcation aneurysm, lobulated, moderately curved cavernous sinus segment (type iii).Chose prime ss 6x20 3d for the first coil.When the proximal end of the coil was pushed to the anterior curvature of the cavernous sinus, the resistance was relatively large.Under the ray, in a wavy shape.The delivery guide wire was withdrawn and found to be detached.Withdrew echelon, used solitaire4-20 to remove the coil from the body.After replaced the microcatheter and the coil, the filling was smooth, and the patient had no special problems after the surgery.It was reported there was coil resistance/stuck in the distal section of the catheter.It is unknown if there was catheter damage.There was damage observed to the coil.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Event or Problem Description
Additional information received that the coil came out of the introducer sheath smoothly.The echelon model lot number 145-5091-150 lot # b429546, solitaire model lot number sab-4-20 lot # b448322.There were no detachment attempts (instant detacher or manual method) made.There was unexpected detachment of the coil.There was no kink/damage observed on the pushwire.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that due to the loss of the coil body, it is confirmed that no complaint will be made.
Additional Manufacturer Narrative